Hail, Donley
- When
- March 22, 5:30 PM CST
- Where
- Donley County, 4 mi N of Lelia Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.958, -100.780
Marble to penny size hail was reported.
Severe thunderstorms across the southeast Texas panhandle during the early evening hours produced hail and damaging winds. No injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms across the southeast Texas panhandle during the early evening hours produced hail and damaging winds. No injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 22, 3:26 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 426 PM CDT THU MAR 22 2007 .DISCUSSION... ONGOING CONVECTION IN THE SOUTHWESTERN PANHANDLES WILL CONTINUE TO MOVE NORTHEAST THIS EVENING. WHILE COVERAGE HAS INCREASED THE PAST FEW HOURS...INTENSITIES IN GENERAL DO NOT SUPPORT A FLASH FLOOD WATCH FOR TONIGHT. HOWEVER THE RAIN WILL LAY THE GROUNDWORK FOR FAVORABLE FLASH FLOOD CONDITIONS TOMORROW. WILL HOLD OFF ISSUING A FFW FOR TOMORROW NIGHT BUT WILL INSTEAD KEEP A CLOSE EYE FOR ANY POSSIBLE CHANGES AND MAY NEED TO ISSUE TONIGHT OR TOMORROW FOR FRI NIGHT. GFS/EC/UKMET ALL SHOW LOW PULLING NORTH OF THE CWA BY SAT AFTERNOON BUT REALLY FEEL THIS IS TOO FAST. SPLIT THE TIMING OF THE GFS AND NAM KEEPING DECENT POPS IN THE FORECAST THROUGH SATURDAY NIGHT AND MAY EVEN NEED TO UP THEM ON SUNDAY AS WELL. THE REMAINDER OF THE FORECAST JUST WENT WITH THE OPER GFS AS IT AGREED WITH THE ENS MEMBERS WITH ZONAL FLOW EARLY NEXT WEEK...THEN AN UPPER TROUGH PASSING NORTH OF THE AREA LATE NEXT WEEK. FORECAST MOVEMENT OF THE UPPER TROUGH NEXT WEEK HAS IT TOO FAR NORTH TO PROVIDE MUCH WX HERE IN OUR CWA WITH PERHAPS THE EXCEPTION OF THE EASTERN PANHANDLES WHERE A DRYLINE MAY BE SITUATED. A MORE SOUTHERLY TRACK COULD MAKE IT MORE INTERESTING BY HOLDING THE DRYLINE FURTHER WEST. THANKS LUB FOR THE COORDINATION. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 55 72 51 69 48 / 60 50 80 60 50 BEAVER OK 56 79 54 71 47 / 50 40 70 60 50 BOISE CITY OK 50 72 47 68 40 / 30 30 80 50 40 BORGER TX 60 73 57 74 49 / 50 50 80 60 50 BOYS RANCH TX 56 74 52 71 45 / 50 40 80 60 50 CANYON TX 54 72 50 69 46 / 60 50 80 60 50 CLARENDON TX 57 72 56 73 51 / 60 60 70 70 50 DALHART TX 51 72 47 68 40 / 40 40 80 60 50 GUYMON OK 53 75 54 72 46 / 50 30 70 60 50 HEREFORD TX 52 72 49 67 45 / 50 50 80 60 50 LIPSCOMB TX 59 78 58 72 52 / 60 50 70 70 50 PAMPA TX 59 72 55 73 49 / 60 50 70 70 50 SHAMROCK TX 59 75 58 74 52 / 60 60 60 70 50 WELLINGTON TX 59 77 59 74 54 / 60 60 70 70 50 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU MAR 22 2007 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU MAR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT. A STORM OR TWO MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THE GREATEST THREAT OF HEAVY RAIN WILL BE FRIDAY AFTERNOON AND FRIDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY ACROSS EASTERN SECTIONS OF THE PANHANDLES. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE ACTIVATED IN ISOLATED AREAS THROUGH TONIGHT. WEATHER OBSERVERS ARE REQUESTED TO CALL IN THEIR RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 205 PM CDT THU MAR 22 2007 TXZ010-221930- HEMPHILL TX- 205 PM CDT THU MAR 22 2007 ...STRONG THUNDERSTORM IN HEMPHILL COUNTY... AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF LAKE MARVIN MOVING NORTHEAST AT 50 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. WYNNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 217 PM CDT THU MAR 22 2007 TXZ009-010-014-015-222015- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 217 PM CDT THU MAR 22 2007 ...STRONG THUNDERSTORM IN NORTHEASTERN GRAY...HEMPHILL...EASTERN ROBERTS AND NORTHWESTERN WHEELER COUNTIES... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NEAR LEFORS AND CANADIAN...MOVING NORTHEAST AT 35 MPH. SMALL HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT THU MAR 22 2007 TXZ020-222230- COLLINGSWORTH TX- 457 PM CDT THU MAR 22 2007 ...STRONG THUNDERSTORM IN EASTERN COLLINGSWORTH COUNTY... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WELLINGTON MOVING NORTHEAST AT 30 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 518 PM CDT THU MAR 22 2007 TXZ018-222245- ARMSTRONG TX- 518 PM CDT THU MAR 22 2007 ...LINE OF STRONG THUNDERSTORMS IN ARMSTRONG COUNTY... AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES SOUTHWEST OF GOODNIGHT TO NEAR WAYSIDE MOVING NORTHEAST AT 45 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 554 PM CDT THU MAR 22 2007 TXZ018-222330- ARMSTRONG TX- 554 PM CDT THU MAR 22 2007 ...STRONG THUNDERSTORM IN SOUTHEASTERN ARMSTRONG COUNTY... AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHEASTERN ARMSTRONG COUNTY MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND GUSTY WINDS NEAR 50 MPH MAY OCCUR WITH THIS STORM. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT THU MAR 22 2007 TXZ019-222330- DONLEY TX- 606 PM CDT THU MAR 22 2007 ...LINE OF STRONG THUNDERSTORMS IN SOUTHERN DONLEY COUNTY... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF CLARENDON TO 15 MILES SOUTHWEST OF CLARENDON MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE...ALONG WITH HEAVY RAIN. PEOPLE IN SOUTHERN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The Amarillo radar (KAMA), 90 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Marble to penny size hail was reported.
Power poles...cotton trailers...and the tin roof of a shed and also the tin roof of a city shop reported damaged by thunderstorm winds. Peanut hoppers were blown around by the high wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19291, 19292, 19293.